Alert archive / California / Frost Advisories in 2016

Frost Advisory 4, NWS Eureka, CA

March 22, 2016

NWS Eureka, CA issued this frost advisory at Mar 22, 2016, 2:25 PM PDT. It took effect at Mar 23, 2016, 1:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2016, 2:25 PM PDT (21:25 UTC)
In effect from
Mar 23, 2016, 1:00 AM PDT
Expired
Mar 23, 2016, 9:00 AM PDT
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

206 
WWUS76 KEKA 222125
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
225 PM PDT TUE MAR 22 2016

CAZ076-231600-
/O.NEW.KEKA.FR.Y.0004.160323T0800Z-160323T1600Z/
MENDOCINO INTERIOR-
225 PM PDT TUE MAR 22 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY. 

* LOW TEMPERATURES...33 TO 36 DEGREES. A FEW OF THE COLDEST SPOTS
  MAY APPROACH FREEZING.

* LOCATIONS INCLUDE...INTERIOR VALLEY LOCATIONS OF NORTHERN
  MENDOCINO COUNTY...INCLUDING COVELO...LAYTONVILLE...POTTER
  VALLEY...WILLITS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/MAP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
785 
WWUS76 KEKA 231042
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
342 AM PDT WED MAR 23 2016

CAZ076-231600-
/O.CON.KEKA.FR.Y.0004.000000T0000Z-160323T1600Z/
MENDOCINO INTERIOR-
342 AM PDT WED MAR 23 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* LOW TEMPERATURES...33 TO 36 DEGREES. 

* LOCATIONS INCLUDE...INTERIOR VALLEY LOCATIONS OF NORTHERN 
  MENDOCINO COUNTY...INCLUDING COVELO...LAYTONVILLE...POTTER 
  VALLEY...WILLITS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 22, 4:22 AM PDT, 10 hours 3 minutes earlier.

Area forecast discussion, Mar 22, 4:22 AM PDT, 10 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
422 AM PDT TUE MAR 22 2016

.SYNOPSIS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE THROUGH THE FIRST HALF OF THE DAY...BUT WILL DIMINISH
THIS AFTERNOON AND EVENING. AN OVERALL WARMING AND DRYING TREND IS
EXPECTED THROUGH THE END OF THE WEEK...WITH CHANCES FOR LIGHT RAIN
NORTH OF CAPE MENDOCINO THURSDAY AND SATURDAY.

&&

.DISCUSSION...NUMEROUS SHOWERS AND A FEW THUNDERSTORMS CONTINUE
TO MOVE ONTO THE COAST THIS MORNING AS AN UPPER TROUGH MOVES TO
OUR EAST. WHILE THE TROUGH AXIS HAS PASSED TO THE EAST OF
NORTHWEST CA AND TEMPERATURES ALOFT WILL WARM THROUGH THE
DAY...ENOUGH COLD AIR REMAINS ACROSS THE WATERS TO GENERATE
INSTABILITY DRIVEN SHOWERS. THE STRONGEST OF THESE SHOWERS HAVE
MANAGED TO PRODUCE LIGHTNING AND VERY SMALL HAIL...INCLUDING CELLS
IN BOTH CRESCENT CITY AND EUREKA. THIS SHOWER ACTIVITY IS LIKELY
TO CONTINUE THROUGH THE MORNING...BUT WILL DECREASE IN COVERAGE
AND INTENSITY THROUGH THE DAY AS WARMING TEMPERATURES ALOFT
REDUCES INSTABILITY. AS A RESULT...MOST LOCATIONS WILL LIKELY BE
MORE DRY THAN WET TODAY...WITH PERIODIC SHORT LIVED SHOWERS HERE
AND THERE AND INCREASING SUNLIGHT LATE IN THE DAY. AS FOR WINTER
WEATHER CONCERNS...SNOW HAS BEEN REPORTED AS LOW AS 3000 FEET
OVERNIGHT...HOWEVER ACCUMULATING SNOW ON ROADWAYS IS MUCH MORE
LIKELY FROM 3500 FEET AND ABOVE...AND MOSTLY ACROSS THE HIGH
ELEVATIONS OF DEL NORTE...HUMBOLDT...AND WESTERN TRINITY COUNTIES.
GIVEN THAT SHOWERS REMAIN SOMEWHAT VIGOROUS AND WIDESPREAD THIS
MORNING...OPTED TO EXTEND THE WINTER WEATHER ADVISORY A FEW MORE
HOURS UNTIL 8 AM. AFTER SUNRISE...RISING TEMPERATURES WILL BEGIN
TO MELT LINGERING SNOW ON ROADS...AND SNOW SHOWERS WILL
CONTINUALLY DECREASE THROUGH THE DAY. OVERNIGHT TONIGHT...VALLEY
FOG/STRATUS WILL LIKELY FORM ACROSS MANY INTERIOR VALLEYS...AND
SOME SHALLOW GROUND FOG WILL BE POSSIBLE ALONG THE COAST. COOL
TEMPERATURES ACROSS THE INTERIOR MAY RESULT IN SOME PATCHY FROST
ACROSS THE REGION...INCLUDING IN MENDOCINO COUNTY WHERE THE
GROWING SEASON HAS OFFICIALLY STARTED.

THROUGH THE END OF THE WEEK...A BUILDING RIDGE ACROSS THE EASTERN
PACIFIC WILL CONTRIBUTE TO AN OVERALL WARMING AND DRYING TREND
ACROSS THE REGION. WHILE SIGNIFICANT PRECIPITATION IS NOT
ANTICIPATED...THERE WILL BE A COUPLE OF OPPORTUNITIES FOR VERY
LIGHT RAIN THURSDAY AND SATURDAY/SUNDAY AS WEAKENING COLD FRONTS
LIMP INTO THE AREA. LATE IN THE WEEKEND/EARLY NEXT WEEK...AN
INSIDE SLIDER TYPE STORM SYSTEM WILL WILL MOVE SOUTHWARDS ALONG
THE SPINE OF THE CASCADES/SIERRA...POTENTIALLY RESULTING IN A FEW
SHOWERS ACROSS THE WATERS AND THE INTERIOR MOUNTAINS IN ADDITION
TO COOLING INTERIOR TEMPERATURES. /BRC

&&

.AVIATION...THE UPPER LEVEL TROUGH CONTINUES TO BRING SHOWERS TO
THE AREA. THE HEAVIER SHOWERS ARE BRINGING BRIEF PERIODS OF IFR
CONDITIONS. THESE SHOWERS WILL GRADUALLY DIMINISH THROUGH TODAY
THE RIDGE OF HIGH PRESSURE STARTS TO BUILD INTO THE AREA. TONIGHT
WEAK OFFSHORE FLOW WILL LIKELY KEEP THE COAST MAINLY
CLEAR...ALTHOUGH A FEW POCKETS OF GROUND FOG ARE POSSIBLE. THEY
ARE NOT EXPECTED TO LAST VERY LONG. FARTHER INLAND FOG AND LOW
CLOUDS ARE MUCH MORE LIKELY. THE MAIN CHALLENGE WILL BE TO
DETERMINE HOW FAR SOUTH THESE WILL REACH. WILLITS WILL LIKELY SEE
FOG...BUT UKIAH WILL BE ON THE EDGE SO CONFIDENCE IS LONG ON WHERE
THE FOG WILL FORM. MKK

&&

.MARINE...THE UPPER LEVEL TROUGH CONTINUES TO BRING
SHOWERS...OCCASIONAL THUNDERSTORMS AND LOCAL GUSTS TO 30 KT THIS
MORNING. THESE WINDS AND SHOWERS WILL DIMINISH THROUGH THE DAY.
WINDS WILL REMAIN LIGHT ON WEDNESDAY. WITH WEAK HIGH PRESSURE OVER
THE AREA THEY WILL MAINLY BE OUT OF THE NORTH WITH THE STRONGEST
WINDS SOUTH OF CAPE MENDOCINO. WEDNESDAY NIGHT INTO THURSDAY A
WEAK TROUGH MOVES THROUGH BRINGING A SHORT PERIOD OF SOUTHERLY
WINDS...MAINLY IN THE NORTH. THURSDAY AND FRIDAY NORTHERLY WINDS
INCREASE SLIGHTLY WITH HIGH PRESSURE BUILDING INTO THE AREA. A
WEAK SYSTEM LOOKS TO DIMINISH WINDS SLIGHTLY ON SATURDAY BEFORE
HIGH PRESSURE BRINGS A RETURN TO NORTHERLY WINDS SUNDAY INTO EARLY
NEXT WEEK. THE MODELS START TO DIFFER ON THE TIMING OVER THE
WEEKEND...BUT ARE IN GENERAL AGREEMENT THAT THIS SYSTEM WILL BE
FAIRLY WEAK.

A WESTERLY SWELL AROUND 14 FT AT 14 SECONDS IS MOVING INTO THE
WATERS THIS MORNING. THIS WILL SLOWLY DIMINISH THROUGH WEDNESDAY
NIGHT. EARLY THURSDAY MORNING THE NEXT SWELL STARTS TO BUILD INTO
THE AREA. THIS LOOKS TO START OUT AROUND 18 SECONDS AT 3 FEET AND
BUILD TO AROUND 12 FEET AT 16 SECONDS ON THURSDAY. THIS MAY
PRESENT A SNEAKER WAVE THREAT. THIS SWELL WILL SLOWLY DIMINISH
THROUGH THE WEEKEND. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     WINTER WEATHER ADVISORY UNTIL 8 AM PDT THIS MORNING ABOVE 3500
     FEET FOR CAZ004.

     WINTER WEATHER ADVISORY UNTIL 8 AM PDT THIS MORNING FOR CAZ003.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 AM PDT WEDNESDAY FOR
     PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA

FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNG
Hazardous weather outlook, Mar 22, 8:32 AM PDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
832 AM PDT TUE MAR 22 2016

CAZ001-231545-
REDWOOD COAST-
832 AM PDT TUE MAR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS WILL MOVE ONTO THE COAST THROUGH THE DAY
TODAY. SMALL HAIL IS POSSIBLE WITH THE STRONGEST SHOWERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-231545-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
832 AM PDT TUE MAR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS WILL MOVE THROUGH THE REGION THROUGH THE FIRST
HALF OF THE DAY...AND WILL DIMINISH THIS AFTERNOON AND EVENING.
SNOW LEVELS WILL RISE FROM 3000 TO 3500 FEET IN THE MORNING TO
AROUND 4000 TO 4500 FEET IN THE AFTERNOON. AN ADDITIONAL INCH OR
TWO OF SNOW ACCUMULATIONS WILL BE POSSIBLE IN THE MORNING...WITH
A LIGHT DUSTING POSSIBLE AS LOW AS 2500 FEET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-231545-
MENDOCINO COAST-
832 AM PDT TUE MAR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS WILL MOVE ONTO THE COAST THROUGH THE DAY
TODAY. SMALL HAIL IS POSSIBLE WITH THE STRONGEST SHOWERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 2:48 AM PDTSpecial Weather StatementEKAHumboldt12 min
Mar 22, 3:02 AM PDTSpecial Weather StatementEKAHumboldt13 min
Mar 22, 3:16 AM PDTSpecial Weather StatementEKAHumboldt14 min

Nearby

Frost Advisories in California, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.